MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-451015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device was returned for evaluation.The coil was noted to have overlapping throught the length, and the shape was deformed and stretched.A swelling of the gel was also noted throught the coil.Based on the available information and evaluation of the returned device, the complaint can be confirmed, the root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during placement of an embolization coil in the proximal portion of the left varicocele vessel, the physician attempted to advance the coil.The coil was half way out of the catheter, and the physician pulled back on the coil, and the coil detached in the catheter.An attempt was made to push the coil into the intended area; however, the coil hung down into the renal vein.The coil was successfully retrieved with a snare device.There was no reported patient injury.The patient is reported to be stable.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7724534
Report Number2032493-2018-00148
Device Sequence Number19175018
Product Code KRD
UDI-Device Identifier00810170014963
UDI-Public(01)00810170014963(11)160223(17)210223(10)160223JC2
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/23/2021
Device Model Number45-451015
Device Catalogue Number45-451015
Device Lot Number160223JC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient Weight65